MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE® GOGEAR®, SHOWER BAG; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE® GOGEAR®, SHOWER BAG; VENTRICULAR (ASSIST) BYPASS
Model Number 104232
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that log files were sent for review because the patient stated that the battery(s) got wet when getting in the shower and then heard alarms when it happened.On the device, it was noted that there was a low voltage hazard instead of the typical low voltage advisory.The site wanted further assessment.Technical services (ts) reviewed the submitted log files and found that the patient had persistent pulsatility index (pi) events that had shortened the data capture to just several hours.Ts was unsure when the shower event happened, but it looked like it had been overwritten with new incoming data from the pi events.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Additional Manufacturer Narrative
Section e2 correction.Section e3 correction.Manufacturer's investigation conclusion: the report of fluid ingress into the heartmate gogear shower bag could not be confirmed through this evaluation.Multiple attempts were made to obtain additional information regarding the reported event; however, no further information was provided by the account.The patient remains ongoing on heartmate 3 left ventricular assist system (lvas) support with no further reported issues at this time.The lot number of the heartmate gogear shower bag was not provided.The heartmate 3 left ventricular assist system (lvas) instructions for use (ifu) and the heartmate 3 patient handbook are currently available.Section 6 of the ifu ¿patient care and management¿ and section 4 of the patient handbook ¿living with the heartmate 3¿ explain how to the use the shower bag.These sections warn that the shower bag must be used for every shower.Although the external components of the heartmate 3 left ventricular assist system are moisture-resistant, they are not waterproof.Take care to protect external system components from water or moisture.Section 8 of the ifu "equipment storage and care" (under "cleaning heartmate wear and carry accessories") and section 6 of the patient handbook "caring for the equipment" (under "caring for the wear and carry accessories") state that wear and carry accessories should be periodically inspected for damage or wear.If an accessory appears damaged or worn, do not use it: call your hospital contact for a replacement.The current revisions of the ifu and patient handbook can be found on the eifu page of the abbott website.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE® GOGEAR®, SHOWER BAG
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key22186504
Report Number2916596-2025-03558
Device Sequence Number8506088
Product Code DSQ
UDI-Device Identifier00813024011149
UDI-Public(01)00813024011149
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number104232
Device Catalogue Number104232
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2025
Supplement Date Received by Manufacturer07/10/2025
Initial Report FDA Received Date06/11/2025
Supplement Report FDA Received Date07/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age68 YR
Patient SexFemale
Patient Weight60 KG
Patient EthnicityNon Hispanic
Patient RaceWhite